MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Blurred Vision (2137); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: section a-3b patient gender: female.Section b-3 date of event: unknown/asked information was not provided.Section d-6b date explanted: not applicable as the iol remains implanted; therefore, not explanted.Section h-3 device evaluated by manufacturer: the complaint device was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.Attempts were made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The dcb00 model intraocular lens (iol) was implanted in the patient¿s ocular sinister (left eye).Patient stated she could be allergic to the implants and she indicated she is allergic to polypropylene.Patient is reporting blurry vision (described as a film) and glare.She described the blurriness as being like a drop of oil is in the eye.She states prior to the implants; she had blurry vision but it was different.The blurriness was localized, where as now it is more like an overall film that goes away for a moment when she rubs her eyes.Although she was told she had dry eye, she states her eyes leak all the time and she gets "crusties" in them.Her ophthalmologist stated she had dry eye and prescribed her three (03) different medicines.Primarily, she has been using systane, but more recently rohto maximum strength.She has little luck with systane, but indicated the rohto was cooling to her eyes.Prior to cataract surgery, the patient had her retina repaired and is still under the care of a retina specialist.In addition, she had experienced little white sparkles that were attributed to her having high blood pressure.She was told by her retina specialist that there was debris or dirt on the lenses and he conducted laser surgery to remove it.She added that she was told this cannot be done more than once.The patient has an appointment scheduled for (b)(6) 2025.No further information is available.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22378623
Report Number3012236936-2025-000182
Device Sequence Number8289232
Product Code HQL
UDI-Device Identifier05050474636064
UDI-Public(01)05050474636064(17)251128
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2025
Device Model NumberDCB00
Device Catalogue NumberDCB0000190
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Initial Report FDA Received Date07/01/2025
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale